Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Painful pubic cysts, increased labia minor after taking Androgel to increase sex drive. Normal?

My Dr prescribed Androgel 1% (2 pumps,once daily) to increase my sex drive. I ve noticed interesting side effects..primarily, large painful cysts in my pubic area and my labia minor has increased in size. Increased,as to, when I walk, I feel if hitting either side of my lower groin area.. Is that normal...enlarged labia?
Asked On : Wed, 13 Mar 2013
Answers:  1 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Thank you for your query.
The symptoms you describe may be androgenic (testosterone) side effects. Enlargement of the labia minora and clitoris are known effects , also being an anabolic steroid it may cause sebaceous cysts/acne.
These side-effects will have to be weighed-up against the benefits you derive from taking the steroid. Also work with your doctor to optimize the dosage of any drug to minimize adverse effects.
I am not convinced that topical steroid cream is the best approach as its effects will be more of a local nature, as you are describing, as apposed to a systemic effect as needed to affect your libido.
I trust this information is helpful.
Answered: Thu, 14 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor